Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

What can be done about cardiac medications affecting one's normal sexual life?

My husband is having cardiac problems as his 3 arteries are blocked and he is taking medicines suggested by doctors. From last two years we are not having normal sexual life because of his medicines. Now we want to plan for the baby also and wanted to have normal sexual life. Is that is possible and how?

submitted by Bhoomika from India on 12/31/2012

Answer:

by Texas Heart Institute cardiologist, Maher M. Nasser, MD  

Maher M. Nasser, MD Dear Bhoomika, Some of the heart medicines we use for blockages of the arteries may produce sexual dysfunction.  This should be discussed with your husband's cardiologist, who may elect to make changes in his medical regimen.  If that doesn't work, you may seek an opinion of a urologist. Diabetes may also complicate this issue. Normally a situation like this should not prevent pregnancy plans. Regards.   

See also on this site:     

Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated January 2013
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14